Background: The prophylactic coadministration of atropine or other anticholinergics during dissociative sedation has historically been considered mandatory to mitigate ketamine-associated hypersalivation. Emergency physicians (EPs) are known to omit this adjunct, so a prospective study to describe the safety profile of this practice was initiated. Objectives: To quantify the magnitude of excessive salivation, describe interventions for hypersalivation, and describe any associated airway complications. Methods: In this prospective observational study of emergency department (ED) pediatric patients receiving dissociative sedation, treating physicians rated excessive salivation on a 100-mm visual analog scale and recorded the frequency and nature of airway complications and interventions for hypersalivation. Results: Of 1,090 ketamine sedations during the 3-year study period, 947 (86.9%) were performed without adjunctive atropine. Treating physicians assigned the majority (92%) of these subjects salivation visual analog scale ratings of 0 mm, i.e., "none," and only 1.3% of ratings were ‡ 50 mm. Transient airway complications occurred in 3.2%, with just one (brief desaturation) felt related to hypersalivation (incidence 0.11%, 95% confidence interval = 0.003% to 0.59%). Interventions for hypersalivation (most commonly suctioning) occurred in 4.2%, with no occurrences of assisted ventilation or intubation. Conclusions: When adjunctive atropine is omitted during ketamine sedation in children, excessive salivation is uncommon, and associated airway complications are rare. Anticholinergic prophylaxis is not routinely necessary in this setting.